MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: supervisor.Pma/510(k): k973565, this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was used in an unknown patient for a biopsy.As reported, "the coaxial introducer that goes with the needle, the inner stylet was stuck and would not come out of the coaxial.A new quick-core coaxial biopsy needle set opened and used to complete the procedure." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned so a physical examination could not be performed.Since relevant dimensions could not be measured, the device cannot be confirmed to be manufactured out of specification.However, an investigation for a similar event was conducted for medwatch report #1820334-2019-01000.This investigation found the devices required pliers to be unscrewed and the failure mode could be replicated by screwing the dtn again with force.This investigation concluded quality control deficiency was the main cause of failure.Additionally, a document based investigation evaluation performed for lot 9338749 showed no nonconformances.Related coaxial needle subassembly lot also showed no nonconformances.A software search revealed no other complaints from lot 9338749 at the time of investigation.Since there are no nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.Based on the information provided, no returned product and the results of the investigation, the cause was concluded to be traced to manufacturing.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8574184
Report Number1820334-2019-01096
Device Sequence Number11280980
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)231128(10)9338749
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Device Lot Number9338749
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1